Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 11:47 AM MST for Mohave County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 11:47 AM MST (18:47 UTC)
- Expired
- Jul 5, 2015, 2:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 123 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:00 PM MST | FLASH FLOOD | 9 Ne Hualapai Peak, AZ | SIX INCHES OF WATER ACROSS I-40 FRONTAGE ROAD AT MILE MARKER 66 |
| Jul 5, 2:00 PM MST | HEAVY RAIN 2.2 | 10 Ne Hualapai Peak, AZ | CEDAR HILLS ALERT GAUGE MEASURED A STORM TOTAL OF 2.20 INCHES OF RAIN. |
| Jul 5, 2:00 PM MST | HEAVY RAIN 2.2 | Cedar Hills, AZ | CEDAR HILLS ALERT GAUGE MEASURED A STORM TOTAL OF 2.20 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
084
WGUS55 KVEF 051847
FFWVEF
AZC015-052145-
/O.NEW.KVEF.FF.W.0020.150705T1847Z-150705T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1147 AM MST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 245 PM MST
* AT 1145 AM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HUALAPAI MOUNTAIN PARK. THE RAIN IS MOVING
NORTHEAST AT 5 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER
THE SAME AREA AND FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUALAPAI MOUNTAIN PARK...BLAKE RANCH ROAD...DW RANCH ROAD AND WILD
COW CAMPGROUND.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 60 AND
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3495 11384 3519 11391 3534 11377 3528 11355
3494 11354
$$
OUTLER2 follow-up statements
825
WGUS75 KVEF 051914
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1214 PM MST SUN JUL 5 2015
AZC015-052145-
/O.CON.KVEF.FF.W.0020.000000T0000Z-150705T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1214 PM MST SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 1212 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A STRONG
THUNDERSTORM PRODUCING HEAVY RAIN NEAR HUALAPAI MOUNTAIN PARK AND
NEAR MILE POST 65 ON INTERSTATE 40. DPS CREWS HAVE REPORTED AREAS OF
STANDING WATER ON INTERSTATE 40 AND A MOTOR VEHICLE ACCIDENT.
ADDITIONAL RAINFALL WILL ADD TO RUN OFF AND FLASH FLOOD DANGER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUALAPAI MOUNTAIN PARK...BLAKE RANCH ROAD...DW RANCH ROAD AND WILD
COW CAMPGROUND.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 60 AND
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3495 11384 3519 11391 3534 11377 3528 11355
3494 11354
$$
OUTLER232
WGUS75 KVEF 052138
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM MST SUN JUL 5 2015
AZC015-052147-
/O.EXP.KVEF.FF.W.0020.000000T0000Z-150705T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
238 PM MST SUN JUL 5 2015
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
245 PM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. LOCAL WASHES AND DRAINAGES WILL CONTINUE TO RUN HIGH
THROUGH THIS EVENING.
LAT...LON 3495 11384 3519 11391 3534 11377 3528 11355
3494 11354
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:23 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 5, 10:23 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1023 AM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA TODAY AND AGAIN MONDAY MAINLY IN THE AFTERNOON. DRIER AIR WILL WORK INTO THE AREA ON TUESDAY WHICH WILL DECREASE COVERAGE OF SHOWERS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM [MESOSCALE ANALYSIS]...PRIMARY CONCERN THIS MORNING IS A NEGATIVELY TILTED SHORT WAVE MOVING AROUND UPPER LOW OFF THE COAST. THIS FEATURE IS CLEARLY EVIDENT IN WATER VAPOR IMAGERY. TIMING IS VERY GOOD FOR THIS FEATURE AS IT WILL MOVE ACROSS THE WESTERN PORTIONSOF OUR FORECAST AREA THIS AFTERNOON PROVIDING ADDITIONAL LIFT FOR ANY THUNDERSTORM DEVELOPMENT. MOST OF THE WESTERN AND SOUTHERN PORTIONS OF OUR AREA ARE CLOUD FREE AND SHOULD DESTABILIZE QUITE WELL. SPC MESOANALYSIS AND OBSERVATIONS INDICATING LOW LEVEL MOISTURE AND MID- LEVEL INSTABILTY SHOULD BE ENOUGH TO SUPPORT DEVELOPMENT PROVIDED IS CAN BUST THROUGH THE CIN. HIGHER TERRAIN LOCATIONS ARE LIKELY TO GET STARTED FIRST. WITH THE STEERING FLOW FROM THE SOUTH, WE WILL NEED TO KEEP AN EYE DOWN NEAR THE ESSEX CALIFORNIA AREA. STORMS FROM THAT AREA TEND TO WORK NORTH IN THIS FLOW REGIME AND OFTEN AFFECT THE LAS VEGAS VALLEY. ELSEWHERE, MOST CONVECTION ALLOWING MODELS ARE SHOWING ISOLATED TO SCATTERED ACTIVITY IN ALMOST ALL AREAS OF THE CWA THIS AFTERNOON. && .AVIATION...FOR MCCARRAN...ISOLATED SHRA/TSRA ARE POSSIBLE TODAY MAINLY AFTER 20Z. IF THUNDERSTORMS MAKE IT INTO THE LAS VEGAS VALLEY, THEY WILL MOVE IN FROM THE SOUTH. STORMS COULD RESULT IN LOWER CIGS OR GUSTY AND ERRATIC WINDS. OUTSIDE THUNDERSTORM INFLUENCE, WINDS WILL FOLLOW THE TYPICALLY DAILY PATTERN TURNING SOUTH-SOUTHEAST LATE AFTERNOON AND BACK TO SOUTHWEST IN THE EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA ARE LIKELY TO DEVELOP AFTER 18Z MAINLY ACROSS THE HIGHER TERRAIN OF INYO, ESMERALDA, LINCOLN, CENTRAL NYE, AS WELL AS NORTHERN AND EASTERN MOHAVE COUNTIES AND IN THE SPRING MTS AND SHEEP RANGE. GUSTY AND ERRATIC WINDS AND VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.